Prolia: Hi, I have taken two shots of Prolia... - Bone Health

Bone Health
2,398 members885 posts

Prolia

Hi, I have taken two shots of Prolia, with no side effects.

I had no knowledge or even given any pamphlet, paper work, info about it.

Having read now what people have gone through, I no longer want to take it anymore.

Long story to tell, so to cut it short, I have gone to my doctor, and said I no longer want to take Prolia. So she has given me Actonel to wean me off it, for the next three months. But after taking the Actonel, I got all the side effects with. Horrible medication, way too strong. I want to stop taking it all together.

What are people's thoughts on this?

I am very scared of what will happen to me later with fractures.

18 Replies
oldestnewest

Why not contact the ROS nurses through the Royal Osteoprosis website? They will give you good advice. Get a print out of your DEXA scan first so you got the facts to hand.

1 like
Reply

Thanks for your reply, I am in Melbourne Aust, so hope I can find it.

Reply

This may be what you need if you are in Australia: osteoporosis.org.au/

1 like
Reply

Thank you so much

I will look at it

Reply

I have reflux and take Actonel (risedronate). ONLY taking it to stop rebound fractures. Had 2 Prolia injections. You need to take a substitute medicine for up to 2 years. Sadly. I’m taking it and don’t like the Actonel but so far it is keeping me safe....

1 like
Reply

Sorry my post does not help you at all. I think you can get a once a month Actonel or an injection of another bisphosphonate. I was wary of injections though....

1 like
Reply

Are you taking a monthly dose?

Will you be able to stop taking Actonel?

I was told to take Actonel for 3 Months, to wean me off. On a monthly dose, but i don't want to take the monthly dose, as it was way too strong.

I am now waiting for a reply from my Endocrinologist for his opinion.

Reply

Hi, no I am taking weekly. The monthly dose here in Australia is not enteric coated. Didn’t fancy it. The rebound fractures can occur at the one year mark and beyond. Google ‘stopping Denusomab Olivier Lamy. I think they produced a paper with recommendations. I have a copy. Is there a way to upload docs? If so I can share it. I will stop it as soon as my 2 years is up. Only another 18 months!

1 like
Reply

You can share a link to items on the internet.

Reply

I have stopped taking prolia after two shots and bad side effects. I decided to go cold turkey and take nothing else. More calcium, weights at the gym diet changes etc. so far, I'm doing okay. Good luck to you

2 likes
Reply

I stopped Prolia after 3 shots, and developing Osteonecrosis. I am taking nothing except calcium, Vit D and exercise. It has been 9 months since missing my last scheduled injection, and I had a hip replacement surgery 5 weeks ago. So far so good. I hate the idea of drugs in my system - "less is more" and between "the devil and deep blue sea" is where i'll be.

1 like
Reply

Pteyze - How many months out are you from your last shot? I hope everything goes well for you.

1 like
Reply

Last shot was in October 2018. The reason I stopped was all of the sides effects following that shot. Hip pain, leg pain groin pain, hair loss. Ugh! Seem to be improving slowly, slowly since then. Thank God, hope it continues. Thanks for your concern

Reply

I had all those pains too in legs hips and groin and chronic jaw pain. All gone 6 months later. Wasn’t that a nightmare. Fingers crossed for continued improvements.

1 like
Reply

Nightmare is right! Glad it was all gone for you in six months. Keeping fingers crossed.

2 likes
Reply

Have you had any bone density scan done since?

How are you feeling now?

Reply

I am feeling okay.

Too soon to have another bone scan.

My doctor has agreed for me to stop taking prolia and medication for now. Review next year. Doctor says I should be safe.

Reply

Hi Chelsea hope you are feeling better than when you wrote the post.

I have 4 spinal fractures and as a result of them I am mostly in a wheelchair.

My bone density is severely low and over 15 years I have been on many of the treatments.

I have suffered horrible side effects some that have resulted in my being put under other specialists.

I have to say even though being on the treatments and still going on to having the fractures despite them.

If I was put on a treatment and it did not cause me any side effects then I would stay on it.

H having experienced 4 fractures it is easy for me to say this.

For any one with reasonable T Scores I would say go down an alternative route rather than the treatments.

Reply

You may also like...